# SDR USAA20110210SB025

- Difficulty date: February 9, 2011
- Submitted: February 10, 2011
- Operation: Air carrier
- Aircraft: N417US
- Make and model: Boeing 737401
- Aircraft serial: 23984
- System (JASC): 2751 · Trailing Flap Position Indicating System
- Part: Indicator
- Part number: 2061141
- Part serial: 1851
- Condition: Faulty
- Location: Cockpit
- Part time: 54,130 hours, 36,460 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

CLT - ON CLIMBOUT FROM CLT, CREW REPORTED A SPLIT FLAP INDICATION DURING FLAP RETRACTION.  FLAP INDICATOR NEEDLES SPLIT AT 1 AND 5 POSITIONS.  OVERHEAD ANNUNCIATOR INDICATED ALL LEADING EDGE DEVICES AT EXTENDED POSITIONS (NORMAL).  FLIGHT RETURNED TO FIELD AT CLT AND LANDED WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE FOUND FLAP POSITION INDICATOR BAD.  REPLACED INDICATOR PER MM 27-58-41.  INSTALLED A NEW FLAP TRANSMITTER ON LEFT SIDE BUT WAS NO HELP.  RE-INSTALLED ORIGINAL FLAP TRANSMITTER.  OPERATIONAL CHECK OF FLAP POSITION SYSTEM CHECKS GOOD THROUGH ALL POSITIONS.  WIRING INSPECTION AT TRANSMITTER WAS GOOD.
